Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 16, 2021, 3:49 PM EDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 16, 2021, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
The radar
The Brookhaven radar (KOKX), 108 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WWUS81 KALY 161949
SPSALY
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Fri Jul 16 2021
CTZ001-013-162030-
Southern Litchfield-Northern Litchfield-
349 PM EDT Fri Jul 16 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LITCHFIELD
COUNTY...
At 348 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Hartford to near Torrington to
Kent. Movement was east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Torrington, Thomaston, New Hartford, Litchfield, Northwest Harwinton,
Terryville, Winsted, New Hartford Center, Plymouth, Harwinton,
Barkhamsted, Goshen, Morris, Warren, Bantam, West Torrington,
Torringford, Haight Vineyard, Pequabuck and Reynolds Bridge.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4173 7349 4181 7329 4199 7303 4197 7303
4197 7289 4190 7291 4189 7294 4185 7295
4184 7294 4183 7294 4181 7295 4180 7302
4166 7299 4164 7301
TIME...MOT...LOC 1948Z 274DEG 17KT 4191 7294 4181 7320 4173 7344
$$
KSLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:42 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 16, 1:42 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
142 PM EDT Fri Jul 16 2021
.SYNOPSIS...
A cold front will slowly move across the region
today and stall across southern New York and New England tonight.
This boundary will bring some scattered showers and thunderstorms
especially along and south of the Capital District. A low pressure
system will move along the boundary from the lower Great Lakes
Region tonight and impact the region Saturday into Sunday morning
with periods of showers and some thunderstorms with heavy rainfall.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A Heat Advisory is in effect through 7 pm EDT today for the mid
Hudson Valley...
Wind shift boundary about from the Mohawk Valley and Capital
Region to southern VT with scattered showers forming along the
boundary, tracking east and south. Fairly widespread mid and
high clouds along and north of the wind shift boundary and more
sun and instability south of the boundary. The current showers
should become thunderstorms through the afternoon and there is
enough instability, even with the relatively weak shear, for a
few marginally severe thunderstorms with strong winds and
locallyheavy rain.
Temperatures will hold in the upper 70s to mid 80s along and
north of the boundary and approach 90 south of the boundary
this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
Tonight...A mid and upper level jet confluent region set up over
NY and New England. The front stalls between I-90 and I-84. The
isentropic lift increases overnight with a lead mid level
impulse riding along the boundary. Showers will increase from
ALY south and west. Some elevated instability may spark a few
thunderstorms. The air mass will be moist, but a tricky thermal
gradient will set up. Lows will be in the mid 50s to lower 60s
north and west of the Tri Cities, and lower to upper 60s south
and east.
Saturday-Saturday Night...The forecast is complicated here with
the details of where heavy rain occurs over the area still
uncertain. See the hydro discussion for some details. The
frontal boundary lifts slightly north/northeast ahead of a
positively tilted mid and upper level trough over the OH Valley.
A wave will progress east/northeast along or near the NY/PA
border during the day. The forecast area will be near the right
entrance region of the upper jet with anomalous PWAT values
rising to 1.5-2" especially along and south of the Mohawk Valley
and Capital Region. Periods of heavy showers with some
thunderstorms are possible. We can not rule out a few stronger
storms along and south of the Capital Region too. The heaviest
rainfall may occur north of I-90 with the better synoptic lift
or south with bands of heavy showers and thunderstorms.
WPC maintains a "SLIGHT" risk in there Day 2 graphic for most
of the area. There was some discussion for a MDT Risk, but the
consensus with the neighboring WFOs was to wait. A widespread
1-3" rainfall looks possible, but with southwest flow aloft some
shadowing off the northern Catskills could shunt pcpn values to
an inch or less in the Schoharie and Mohawk Valleys. All this
said, we will continue to mention a Flood or Flash Flood Watch
may be needed Saturday into Sunday morning in the HWO and IDSS
briefing package. Streams and rivers are swollen from recent
rainfall the past couple of weeks. Portions of the Berkshires,
eastern Capital Region, northern and central Taconics, and NW CT
have had 7-10+ inches of rain and soils are saturated.
Highs on Saturday will be in the upper 70s to mid 80s south of
Albany and 60s to mid 70s north and west. Lows will be in the
upper 50s over the southern Dacks/southern Greens with 60s over
most of the rest of the area.
Sunday...The sfc wave lifts east/northeast of New England in the
morning with the rain tapering. The upper trough remains
upstream over the eastern Great Lakes Region/western PA with
some cyclonic vorticity advection focus more showers and
isolated thunderstorms. Highs will be mainly in the 70s to lower
80s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A relentlessly active weather pattern continues into the long term
as a near 600dam ridge holds strong over the western CONUS and a
series of shortwave troughs continue to bombard the Northeast. This
will result in chances for precipitation nearly everyday with
temperatures generally near to slightly below normal. Read on for
details.
The start of the long term features a positively tilted trough
gradually pushing through the Northeast Sunday night into Monday.
Guidance is in good agreement that the trough remains an open wave
which is why it lingers overhead into the daytime on Monday and why
we kept chances for showers in place. The upper level cold pool
moves overhead during the afternoon, coincident with afternoon peak
heating so included chance thunderstorms; however, without any clear
frontal boundary to focus convection, precipitation coverage may be
low so we limited POPs to low end chance. Humidity levels will be
running high with dew points in the mid to upper 60s so any storms
will be capable of producing heavy downpours.
The trough finally exits Monday night and a weak area of high
pressure noses from the Ohio Valley northeastward, providing us a
period of mainly dry conditions. However, we likely will not see
much of an air mass change so humidity levels will still be running
high giving us yet another muggy night.
Tuesday may end up being one of the warmest days of the week as our
next cold front and parent shortwave trough track towards our area.
Ahead of these features, westerly winds should usher in a warmer air
mass which may result in temperatures rising back into the low to
mid 80s. These temperatures combined with dew points in the mid to
upper 60s could easily lead to heat index values nearing 90 degrees
in some areas making for a hot and muggy day. The incoming parent
trough should allow height falls to spread into eastern NY and
western New England through the day and with high dew points in
place, chances for showers and storms look to be around most of the
day, but especially during afternoon peak heating. Any storm will
once again be capable of heavy downpours and areas that had already
been hit with heavy rain over the previous days will be more
susceptible to flooding.
Guidance suggests the main surface cold front is delayed until
closer to 00 UTC Wed but guidance points to the potential for a pre-
frontal trough to form earlier in the day. While Tuesday may be a
busy day from thunderstorms, upper level winds are rather weak which
means deep layer shear is also weak. Therefore, convection may not
be very organized. We capped POPs at high end chance for most areas
given ongoing uncertainty regarding precipitation coverage and
longevity.
Muggy conditions linger into Tuesday night since the parent trough
will have yet to pass through and we therefore likely will not
observe much of an air mass change. The trough and secondary cold
front move through Wednesday so once again we feature chance POPs
with the highest chances during afternoon peak heating. We did not
include thunder chances as overall instability looks low with
temperatures barely rising near 80.
We should finally feel an air mass change Wed night into Thursday as
dew points in the wake of the trough and cold front should fall into
the upper 50s to low 60s. Clearing skies overnight should also allow
temperatures to fall into the 50s to near 60 resulting in a much
more comfortable night.
Weak high pressure builds back into the Northeast on Thursday giving
us our best chance for a dry day. Slightly cooler than normal
temperatures in the upper 70s to near 80 along with lower humidity
should also make for a very nice day. This respite from the active
weather pattern looks brief as additional shortwaves may return for
the weekend. The GFS and CMC still hang on the potential for a
potent cut-off low to swing through the region Friday but the 00
UTC/16 ECWMF backed way off and now keep zonal flow in place. Given
ongoing uncertainty, we maintained chance POPs and will continue to
monitor trends.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Through 18z/Sat...A cold front will continue to push southward this
afternoon. This front is pushing south of KALB at this time and will
stall near KPOU into this evening. Therefore, best shower and
thunderstorm chances will be at KPSF/KPOU until around 00z/Sat.
TEMPOS have been included at KPSF/KPOU for possible IFR/MVFR
reductions in any showers or thunderstorms. Otherwise, VFR
conditions are expected this afternoon.
Dry conditions and VFR conditions are expected this evening at all
terminals. During the overnight, the front will lift back northward
and bring an additional round of showers between 06z-14z/Sat
(highest confidence at KALB/KGFL). MVFR/VFR cigs/vsbys are
possible at this time.
Later Saturday morning, a break in the showers are possible with
ceilings possibly lowering to the MVFR range at all sites.
Wind will be out of the west to northwest at 7-14kt through this
afternoon, then become variable at 8 kt or less this evening through
tomorrow morning.
Outlook...
Saturday Night: High Operational Impact. Definite SHRA...TSRA.
Sunday: High Operational Impact. Likely SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA.
&&
.FIRE WEATHER...
A cold front will slowly move across the region
today and stall across southern New York and New England tonight.
This boundary will bring some scattered showers and thunderstorms
especially along and south of the Capital District. A low pressure
system will move along the boundary from the lower Great Lakes
Region tonight and impact the region Saturday into Sunday morning
with periods of showers and some thunderstorms with heavy rainfall.
RH values will lower to 40 to 60 percent this afternoon, and
then rise to 80 to 100 percent Saturday morning. Elevated RH
values are expected Saturday during the day in the 60 to 80
percent range with periods of shower and some thunderstorms.
The winds will be southwest to west at 5 to 15 mph today, and
will become variable in direction at 5 to 10 mph tonight. Expect
north to northwest winds of 5 to 15 mph on Saturday.
&&
.HYDROLOGY...
Hydrologic issues are possible this weekend.
A cold front will bring isolated to scattered showers and some
thunderstorms today. Some locally heavy rainfall is possible
south of Albany.
A more widespread soaking rainfall of 1 to 3 inches may be
possible Saturday into Sunday morning.
Antecedent soils conditions are wet and some areas have well
above normal rainfall the past one to two weeks. Gridded FFG
remain lower than normal. We will have to monitor for the
possibility of short-fuse flash flood or flood watches for
Saturday into Sunday.
The Housatonic Basin river points remain high with some in the
alert stage. The Mohawk and Hudson Rivers remain elevated. The
latest MMEFS guidance does not show any minor flooding or
greater yet, but we will continue to monitor the NERFC forecasts
later today for the main stem rivers.
We will continue to monitor for further hydro impacts. Bottom
line...river flows remain above normal for mid-July and flows
may increase especially this weekend with some issues.
A brief break in the wet weather is possible Sunday night into
Monday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory until 7 PM EDT this evening for NYZ059-060-
064>066.
MA...None.
VT...None.
&&
SYNOPSIS...Wasula
NEAR TERM...NAS/Wasula
SHORT TERM...Wasula
LONG TERM...Speciale
AVIATION...Rathbun
FIRE WEATHER...Wasula
HYDROLOGY...WasulaHazardous weather outlook, Jul 16, 5:16 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 516 AM EDT Fri Jul 16 2021 NYZ032-033-038>043-047>054-082>084-VTZ013>015-170930- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 516 AM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for the southern Adirondacks, Lake George Saratoga Region, Mohawk Valley, Greater Capital Region, and the northern Taconics of eastern New York, and southern Vermont. .DAY ONE...Today and tonight. There is a slight to low chance of mainly non severe thunderstorms today into tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A more widespread rainfall with isolated to scattered thunderstorms is possible Saturday into Saturday night. Poor drainage flooding of low lying areas, and isolated flash flooding may be possible. A flash flood or flood Watch may be needed Saturday into Sunday morning. There is a chance of thunderstorms Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ059-060-064>066-170930- Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess- 516 AM EDT Fri Jul 16 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the mid Hudson Valley and southern Taconics of eastern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a chance of thunderstorms this afternoon with a marginal risk for damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A more widespread rainfall with isolated to scattered thunderstorms is possible Saturday into Saturday night. Poor drainage flooding of low lying areas, and isolated flash flooding may be possible. A flash flood or flood Watch may be needed Saturday into Sunday morning. There is a chance of thunderstorms Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ058-061-063-170930- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Columbia-Western Ulster- 516 AM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts central Taconics and eastern Catskills of eastern New York. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon with a marginal risk for damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A more widespread rainfall with isolated to scattered thunderstorms is possible Saturday into Saturday night. Poor drainage flooding of low lying areas, and isolated flash flooding may be possible. A flash flood or flood Watch may be needed Saturday into Sunday morning. There is a chance of thunderstorms Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today.
In the hours before
Special weather statement, Jul 16, 2:31 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Albany NY
231 PM EDT Fri Jul 16 2021
NYZ061-065-066-161915-
Eastern Dutchess-Eastern Columbia-Western Dutchess-
231 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DUTCHESS COUNTY...
At 231 PM EDT, a strong thunderstorm was located near Rhinebeck,
moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rhinebeck, Amenia, Pine Plains, Millbrook, Millerton, Stanfordville,
Staatsburg, Bethel, Milan, Smithfield, Salt Point, Norrie Heights,
Lithgow, South Amenia, Shunpike, Shekomeko, Eighmyville,
Mabbettsville, Pulvers Corners and Clinton Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4183 7395 4187 7394 4190 7396 4192 7396
4195 7395 4202 7349 4176 7351
TIME...MOT...LOC 1831Z 267DEG 23KT 4189 7387
KSLSpecial weather statement, Jul 16, 2:50 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Albany NY
250 PM EDT Fri Jul 16 2021
CTZ001-MAZ025-161945-
Northern Litchfield-Southern Berkshire-
250 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LITCHFIELD AND
SOUTHERN BERKSHIRE COUNTIES...
At 250 PM EDT, a strong thunderstorm was located near Sheffield, or 8
miles south of Great Barrington, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Sheffield, Norfolk, Canaan, Sandisfield, Ashley Falls, New
Marlborough, Colebrook, Sodom, East Sheffield, Konkapot, Wangum
Village, North Colebrook, Gomorrah, New Boston, Montville,
Robertsville, Alander, Southfield, Taconic and Cold Spring.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4197 7303 4203 7349 4205 7349 4205 7350
4214 7346 4216 7303 4214 7303 4215 7307
4212 7306 4211 7307 4209 7307 4207 7306
4204 7306 4204 7301
TIME...MOT...LOC 1850Z 277DEG 16KT 4208 7342
KSLSpecial weather statement, Jul 16, 2:58 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Albany NY 258 PM EDT Fri Jul 16 2021 CTZ001-MAZ025-NYZ060-061-066-161945- Northern Litchfield-Southern Berkshire-Eastern Dutchess-Eastern Columbia-Western Columbia- 258 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD... SOUTHWESTERN BERKSHIRE AND SOUTH CENTRAL COLUMBIA COUNTIES... At 258 PM EDT, a strong thunderstorm was located over Ancram, or 14 miles southeast of Hudson, moving east at 20 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Copake, Ancram, Salisbury, Taghkanic, Whitehouse Crossing, Ancramdale, Weed Mines, Mount Riga, Alander, Taconic, Joyceville, Spaulding Furnace, Copake Falls, Glenco Mills, Lakeville, Barton Corners, Boston Corner, Twin Lakes, Gallatinville and Copake Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4204 7377 4216 7375 4214 7336 4195 7338 TIME...MOT...LOC 1858Z 277DEG 16KT 4208 7363 KSL
Special weather statement, Jul 16, 3:27 PM EDT, 22 minutes before
Special Weather Statement National Weather Service Albany NY 327 PM EDT Fri Jul 16 2021 NYZ065-066-162000- Eastern Dutchess-Western Dutchess- 327 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUTCHESS COUNTY... At 327 PM EDT, a strong thunderstorm was located over Pleasant Valley, or near Poughkeepsie, moving east at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Pleasant Valley, Millbrook, Wingdale, Dover Plains, Oniontown, South Dover, Hoxie Corner, Millbrook Heights, Haviland, South Amenia, Billings, Timothy Heights, Bains Corner, Clove, Washington Hollow, Mabbettsville, Verbank, Camby, Verbank Village and Colonial Heights. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4169 7391 4178 7391 4182 7351 4163 7352 TIME...MOT...LOC 1927Z 268DEG 26KT 4174 7383 KSL
Special weather statement, Jul 16, 3:34 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Albany NY
334 PM EDT Fri Jul 16 2021
CTZ001-162000-
Northern Litchfield-
334 PM EDT Fri Jul 16 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
LITCHFIELD COUNTY...
At 333 PM EDT, strong thunderstorms were clustered over Winsted, or
near Torrington, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Torrington, New Hartford, Winsted, New Hartford Center, Barkhamsted,
Torringford, Mooreville, Nepaug, Riverton, Kelly Corner, Mill Brook,
Beech Rock, Turkey Cobble, Goose Green, Pleasant Valley, Puddle Town,
Newfield, Pine Meadow, Grantville and Burrville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4190 7291 4190 7294 4185 7295 4184 7294
4181 7295 4180 7299 4185 7323 4197 7318
4197 7289
TIME...MOT...LOC 1933Z 274DEG 25KT 4192 7312
KSLSpecial weather statement, Jul 16, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Fri Jul 16 2021
CTZ001-013-162030-
Southern Litchfield-Northern Litchfield-
349 PM EDT Fri Jul 16 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LITCHFIELD
COUNTY...
At 348 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Hartford to near Torrington to
Kent. Movement was east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Torrington, Thomaston, New Hartford, Litchfield, Northwest Harwinton,
Terryville, Winsted, New Hartford Center, Plymouth, Harwinton,
Barkhamsted, Goshen, Morris, Warren, Bantam, West Torrington,
Torringford, Haight Vineyard, Pequabuck and Reynolds Bridge.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4173 7349 4181 7329 4199 7303 4197 7303
4197 7289 4190 7291 4189 7294 4185 7295
4184 7294 4183 7294 4181 7295 4180 7302
4166 7299 4164 7301
TIME...MOT...LOC 1948Z 274DEG 17KT 4191 7294 4181 7320 4173 7344
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:31 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| Jul 16, 2:58 PM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| Jul 16, 3:03 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 16, 3:16 PM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more | 55 hr |
| Jul 16, 3:27 PM EDT | Special Weather Statement | ALY | Dutchess | 33 min |
| Jul 16, 4:11 PM EDT | Special Weather Statement | ALY | Columbia | 34 min |
| Jul 16, 6:37 PM EDT | Areal Flood Advisory | ALY | Columbia | 2 hr |
| Jul 16, 2:50 PM EDT | Special Weather Statement | ALY | 55 min | |
| Jul 16, 3:34 PM EDT | Special Weather Statement | ALY | 26 min | |
| Jul 16, 4:33 PM EDT | Special Weather Statement | ALY | 27 min | |
| Jul 16, 4:56 PM EDT | Special Weather Statement | ALY | 49 min | |
| Jul 16, 5:07 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 48 min |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.